Alabama, 2015

Damaging Winds in Alabama, June 26, 2015

June 26, 2015 · NWS BMX · 3 events in 2 counties and zones

Numerous thunderstorms developed during the heating of the day and a few produced wind damage over east Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Numerous thunderstorms developed during the heating of the day and a few produced wind damage over east Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 5:32 AM CST, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 26, 5:32 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 AM CDT FRI JUN 26 2015

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

NO SIGNIFICANT CHANGES NEEDED THIS MORNING WITH A FAIRLY ACTIVE
PATTERN THROUGH SATURDAY NIGHT. AN UPPER LEVEL TROUGH WILL BE
DIGGING ACROSS THE EASTERN CONUS AND PUSHING A COLD FRONT INTO
CENTRAL ALABAMA ON SATURDAY. AHEAD OF THE FRONT...MOISTURE LEVELS
AND INSTABILITY WILL BE HIGH AGAIN LATER THIS MORNING AND
AFTERNOON WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED.

AT LEAST SOME ACTIVITY WILL CONTINUE OVERNIGHT WITH THE COLD
FRONT REACHING NORTHWEST ALABAMA BY DAYBREAK AND BE NEAR SOUTHEAST
ALABAMA BY SUNSET. THE THREAT FOR SEVERE STORMS STILL LOOKS TOO
LOW TO INCLUDE IN THE HWO BUT WILL WATCH HOW THINGS DEVELOP
UPSTREAM AS THE SYSTEM PUSHES IN FROM THE NORTH.

THE COLD FRONT EVENTUALLY STOPS JUST SOUTH OF CENTRAL ALABAMA ON
SUNDAY...AND MODELS HAVE BEEN DEPICTING THIS SOLUTION FOR A FEW
DAYS NOW. A FEW LINGERING SHOWERS/STORMS ACROSS THE FAR SOUTHEAST
SUNDAY MORNING THEN DRY THROUGH MONDAY NIGHT. REFRESHING MORNING
LOWS ON MONDAY WITH TEMPERATURES WELL INTO THE 60S.

MOISTURE BEGINS TO BUILD BACK INTO THE AREA TUESDAY AND THERE WILL
BE A PERIOD OR TWO WHERE AN EMBEDDED SHORTWAVE WILL PASS OVER THE
REGION WITHIN THE MAIN TROUGH. PRECIPITATION CHANCES WILL BE AVERAGE
TO SLIGHTLY ABOVE AVERAGE TUESDAY THROUGH FRIDAY. TEMPERATURES AT
OR JUST BELOW CLIMATOLOGY.

88

&&

.AVIATION...
12Z TAF DISCUSSION.

LIFR VIS AT TOI DUE TO FOG WILL GRADUALLY IMPROVE THIS MORNING AS
FOG LIFTS. ELSEWHERE...ISOLATED SHOWERS ARE ALREADY DEVELOPING ALONG
THE I-20 CORRIDOR...AFFECTING BHM...ASN...AND ANB OVER THE NEXT
HOURS. EXPECT COVERAGE TO GRADUALLY INCREASE THROUGH THE MORNING
HOURS...DRIVEN BY OUTFLOW BOUNDARIES FROM THE CURRENT ACTIVITY AND
CLOUD COVER/HEATING BOUNDARIES. INCREASED COVERAGE OF STORMS IS
EXPECTED THIS AFTERNOON...AND WILL CARRY VCTS AREAWIDE.

ACTIVITY WILL LINGER INTO THE TONIGHT PERIOD AS ACTIVITY PERSISTS
AHEAD OF AN APPROACHING COLD FRONT.

14

&&

.FIRE WEATHER...

SCATTERED SHOWERS AND THUNDERSTORMS TODAY WITH A HIGHER CHANCE OF
RAINFALL SATURDAY AS A COLD FRONT MOVES THROUGH. RELATIVE
HUMIDITY FALLS BEHIND THE FRONT ON SUNDAY AND MONDAY BUT NOT TO
CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     91  72  82  63  85 /  50  60  80  10   0
ANNISTON    91  72  83  64  85 /  50  50  80  10  10
BIRMINGHAM  92  73  84  65  85 /  50  60  80  10   0
TUSCALOOSA  93  73  85  66  87 /  50  50  80  10   0
CALERA      90  72  84  66  86 /  60  50  80  10  10
AUBURN      88  72  84  67  84 /  50  40  80  50  10
MONTGOMERY  91  74  87  68  88 /  60  40  80  50  10
TROY        89  73  88  70  88 /  70  30  70  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 4:50 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CDT FRI JUN 26 2015

ALZ011>015-017>050-271400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
550 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 9:41 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1041 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     TSTM WND DMG     VALLEY                  32.82N 85.18W
06/26/2015                   CHAMBERS           AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN IN AND AROUND VALLEY.

&&

LINHARES
Local storm report, Jun 26, 9:42 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1042 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     VALLEY                  32.82N 85.18W
06/24/2015                   CHAMBERS           AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN IN AND AROUND VALLEY.

&&

LINHARES
Local storm report, Jun 26, 10:09 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 AM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             2 N SULLIGENT           33.92N 88.13W
06/24/2015  E0.50 INCH       LAMAR              AL   EMERGENCY MNGR

&&

LINHARES
Special weather statement, Jun 26, 11:06 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 PM CDT FRI JUN 26 2015

ALZ025-035-036-261730-
CHILTON AL-COOSA AL-SHELBY AL-
1206 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOSA...SOUTHEASTERN
SHELBY AND NORTHEASTERN CHILTON COUNTIES UNTIL 1230 PM CDT...

AT 1206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAY LAKE...OR NEAR TALLADEGA SPRINGS...MOVING SOUTHEAST AT 10
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAY LAKE...MARBLE VALLEY...LAY LAKE DAM...STRICKLAND CROSSROADS...
UNITY...MITCHELL LAKE...PAINT CREEK...SPRING CREEK...WAXAHATCHEE
CREEK...SHELBY SHORES...KELLEY BRANCH AND HIGHWAY 145 AND CR 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3288 8640 3299 8666 3316 8655 3313 8646
      3312 8646 3312 8648 3310 8649 3310 8638
      3307 8628
TIME...MOT...LOC 1706Z 295DEG 10KT 3304 8652

GRANTHAM
Local storm report, Jun 26, 11:15 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             2 N SULLIGENT           33.92N 88.13W
06/24/2015  E0.50 INCH       LAMAR              AL   EMERGENCY MNGR

0605 PM     TSTM WND DMG     3 WNW SULLIGENT         33.91N 88.17W
06/24/2015                   LAMAR              AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN WEST NORTHWEST OF SULLIGENT.

0630 PM     TSTM WND DMG     5 WSW ROANOKE           33.12N 85.44W
06/24/2015                   RANDOLPH           AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN ALONG LOUINA ROAD.

0640 PM     TSTM WND DMG     WADLEY                  33.12N 85.57W
06/24/2015                   RANDOLPH           AL   COUNTY OFFICIAL

            A FEW TREES WERE BLOWN DOWN AROUND WADLEY.

0647 PM     TSTM WND DMG     3 S BEULAH              32.67N 85.18W
06/24/2015                   LEE                AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NEAR COUNTY 158 AND LEE ROAD
            638

0650 PM     TSTM WND DMG     1 WSW SMITHS STATION    32.53N 85.11W
06/24/2015                   LEE                AL   EMERGENCY MNGR

            SPORADIC TREES AND POWERLINES DOWN IN SMITHS STATION.
            LOCATIONS INCLUDE ALONG COUNTY 296 AND ALSO ALONG COUNTY
            231.

0652 PM     TSTM WND DMG     4 NNW PHENIX CITY       32.52N 85.05W
06/24/2015                   LEE                AL   EMERGENCY MNGR

            SPORADIC TREES AND POWERLINES DOWN IN THE PHENIX CITY
            AREA INCLUDING ALONG COUNTY ROAD 553

0658 PM     TSTM WND DMG     VALLEY                  32.82N 85.18W
06/24/2015                   CHAMBERS           AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN IN AND AROUND VALLEY.

0710 PM     TSTM WND DMG     DAVISTON                33.06N 85.64W
06/24/2015                   TALLAPOOSA         AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN IN AND NEAR DAVISTON.

0710 PM     TSTM WND DMG     3 NW BLOOMING GROVE     33.83N 88.02W
06/24/2015                   LAMAR              AL   PUBLIC

            A FEW TREES WERE BLOWN DOWN NEAR HANKINS BOTTOM ROAD.

0738 PM     HAIL             6 SSE HEFLIN            33.57N 85.56W
06/24/2015  M1.00 INCH       CLEBURNE           AL   TRAINED SPOTTER

            ALONG COUNTY 19

0740 PM     TSTM WND DMG     JACKSONS GAP            32.88N 85.82W
06/24/2015                   TALLAPOOSA         AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN IN AND AROUND JACKSONS GAP.

0743 PM     TSTM WND DMG     6 SSE HEFLIN            33.57N 85.56W
06/24/2015                   CLEBURNE           AL   TRAINED SPOTTER

            TREES DOWN ALONG COUNTY 19

0748 PM     HAIL             6 E NOTASULGA           32.56N 85.57W
06/24/2015  E1.00 INCH       LEE                AL   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR COUNTY 10 AND WIRE RD

0748 PM     TSTM WND DMG     3 WNW NOTASULGA         32.58N 85.71W
06/24/2015                   MACON              AL   FIRE DEPT/RESCUE

            TREES DOWN NEAR COUNTY 39 AND STATE HIGHWAY 15

0802 PM     TSTM WND DMG     3 E MOUNT CHEAHA        33.49N 85.75W
06/24/2015                   CLAY               AL   EMERGENCY MNGR

            THREE TREES DOWN ALONG ABEL ROAD

0818 PM     TSTM WND DMG     4 W TALLASSEE           32.54N 85.96W
06/24/2015                   ELMORE             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ONTO A POWER LINE IN THE FRIENDSHIP
            COMMUNITY.

0824 PM     TSTM WND DMG     6 W TALLASSEE           32.54N 85.99W
06/24/2015                   ELMORE             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR FRIENDSHIP ROAD.

0850 PM     TSTM WND DMG     5 ESE WETUMPKA          32.51N 86.12W
06/24/2015                   ELMORE             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN THE REDLAND COMMUNITY.

0855 PM     TSTM WND DMG     2 SSW AUBURN UNIVERSITY 32.34N 86.18W
06/24/2015                   MONTGOMERY         AL   BROADCAST MEDIA

            AWNING BLOWN OFF OF SHRIMP BASKET RESTAURANT AT THE
            CORNER OF VAUGHN AND TAYLOR IN MONTGOMERY

0855 PM     TSTM WND DMG     3 NNE SPRAGUE           32.17N 86.24W
06/24/2015                   MONTGOMERY         AL   PUBLIC

            SEVERAL LARGE TREES WERE BLOWN DOWN AND HOBBIE ROAD AND
            IN THE SURROUNDING AREA.

0900 PM     TSTM WND DMG     MONTGOMERY              32.35N 86.28W
06/24/2015                   MONTGOMERY         AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON AT LEAST 10 STREETS IN
            MONTGOMERY

0917 PM     TSTM WND DMG     CHELSEA                 33.33N 86.64W
06/24/2015                   SHELBY             AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN NEAR OLD HIGHWAY 280 AND
            HIGHWAY 11.

0936 PM     TSTM WND DMG     4 WSW HAYNEVILLE        32.16N 86.64W
06/24/2015                   LOWNDES            AL   911 CALL CENTER

            TREE DOWN ALONG COUNTY 2. ALSO A POWERLINE DOWN ON
            HIGHWAY 97.

0957 PM     TSTM WND DMG     2 W OAK MOUNTAIN AMPITH 33.33N 86.82W
06/24/2015                   SHELBY             AL   COUNTY OFFICIAL

            A FEW TREES WERE BLOWN DOWN IN OAK MOUNTAIN STATE PARK.

&&

LINHARES

The radar

The Maxwell AFB radar (KMXX), 97 km away, was scanning. The volume nearest the first event began at 17:18 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 26, 11:20 AM CST to 11:21 AM CST
Where
Clay County, 1.83 mi SSE of Delta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.404, -85.692

Several trees uprooted along Highway 9 near Mount Moriah Road.

Thunderstorm Wind, Cleburne

When
June 26, 11:40 AM CST to 11:41 AM CST
Where
Cleburne County, 0.58 mi N of Heflin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.658, -85.579

Several trees uprooted and a power line downed on Oxford Street in the city of Heflin.

Thunderstorm Wind, Cleburne

When
June 26, 11:47 AM CST to 11:48 AM CST
Where
Cleburne County, 3.95 mi S of Edwardsville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.644, -85.507

Large tree uprooted along Interstate 20 near exit 205.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590000, 590006, 590008.